Alert archive / Iowa / Wind Chill Warnings in 2022
Wind Chill Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill warning at Jan 24, 2022, 2:59 PM CST for 12 counties in Iowa. It took effect at Jan 25, 2022, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2022, 2:59 PM CST (20:59 UTC)
- In effect from
- Jan 25, 2022, 12:00 AM CST
- Expired
- Jan 25, 2022, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
Counties Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 144 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278 WWUS43 KDMX 242059 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 259 PM CST Mon Jan 24 2022 ...Dangerous Cold Returns Tonight through Wednesday... .Temperatures will fall below zero across central Iowa tonight into Tuesday morning and a breeze from the northwest will create wind chills lower than 20 below zero over northern Iowa, much of central Iowa, and a portion of southern Iowa. Northern Iowa will experience the coldest temperatures and lowest wind chills with wind chills of 30 to 35 below zero Tuesday morning. Bitter cold wind chills will persist over northern Iowa Tuesday afternoon through midday Wednesday while parts of southern into central Iowa will have a brief moderation in temperatures Tuesday afternoon. IAZ004>007-015>017-024>028-250500- /O.NEW.KDMX.WC.W.0002.220125T0600Z-220125T1500Z/ /O.NEW.KDMX.WC.Y.0010.220125T1500Z-220126T1700Z/ /O.EXT.KDMX.WC.Y.0009.220125T0000Z-220125T0600Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Humboldt-Wright-Franklin-Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 259 PM CST Mon Jan 24 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT...THEN WIND CHILL WARNING IN EFFECT UNTIL 9 AM CST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 11 AM CST WEDNESDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 35 below zero. For the first Wind Chill Advisory, very cold wind chills expected and as low as around 30 below zero. * WHERE...Northern Iowa. * WHEN...For the Wind Chill Warning, from midnight tonight to 9 AM CST Tuesday. For the first Wind Chill Advisory, from 6 PM this evening to midnight CST tonight. For the second wind chill Advisory, from 9 AM Tuesday to 11 AM CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ036>039-250500- /O.CON.KDMX.WC.Y.0009.220125T0000Z-220126T1700Z/ Hamilton-Hardin-Grundy-Black Hawk- Including the cities of Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 259 PM CST Mon Jan 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as around 30 below zero. * WHERE...Northern Iowa. * WHEN...From 6 PM this evening to 11 AM CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ023-033>035-250500- /O.CON.KDMX.WC.Y.0009.220125T0300Z-220125T1800Z/ Pocahontas-Sac-Calhoun-Webster- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, and Fort Dodge 259 PM CST Mon Jan 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 to 30 below zero. * WHERE...Northern Iowa. * WHEN...From 9 PM this evening to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...An additional advisory will likely be needed for Tuesday night into Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ045>050-058>062-071>075-250500- /O.CON.KDMX.WC.Y.0009.220125T0600Z-220125T1800Z/ Carroll-Greene-Boone-Story-Marshall-Tama-Guthrie-Dallas-Polk- Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska- Including the cities of Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, and Oskaloosa 259 PM CST Mon Jan 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 to 30 below zero. * WHERE...Central Iowa and parts of southern Iowa. * WHEN...From midnight tonight to noon CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...An additional advisory will likely be needed for parts of the central Iowa area Tuesday night into Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
3 follow-up statements
283 WWUS43 KDMX 250306 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 906 PM CST Mon Jan 24 2022 ...Dangerous Cold Tonight through Wednesday... .Temperatures will continue to fall below zero across central Iowa tonight into Tuesday morning. The cold temperatures combined with breezy northwest winds will create wind chills lower than 20 below zero over northern Iowa, much of central Iowa, and a portion of southern Iowa. Northern Iowa will experience the coldest temperatures and lowest wind chills with wind chills of 30 to 35 below zero Tuesday morning. Bitter cold wind chills will persist over northern Iowa Tuesday afternoon through midday Wednesday while parts of southern into central Iowa will have a brief moderation in temperatures Tuesday afternoon. IAZ004>007-015>017-024>028-251115- /O.CON.KDMX.WC.W.0002.220125T0600Z-220125T1500Z/ /O.CON.KDMX.WC.Y.0009.000000T0000Z-220125T0600Z/ /O.CON.KDMX.WC.Y.0010.220125T1500Z-220126T1700Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Humboldt-Wright-Franklin-Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 906 PM CST Mon Jan 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 11 AM CST WEDNESDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 35 below zero. For the first Wind Chill Advisory, very cold wind chills. Wind chills as low as 30 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...North central Iowa. * WHEN...For the Wind Chill Warning, from midnight until 9 AM CST Tuesday. For the first Wind Chill Advisory, until midnight CST tonight. For the second Wind Chill Advisory, from 9 AM Tuesday to 11 AM CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ023-033>035-251115- /O.CON.KDMX.WC.Y.0009.000000T0000Z-220125T1800Z/ Pocahontas-Sac-Calhoun-Webster- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, and Fort Dodge 906 PM CST Mon Jan 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Parts of northern Iowa. * WHEN...Until noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ036>039-251115- /O.CON.KDMX.WC.Y.0009.000000T0000Z-220126T1700Z/ Hamilton-Hardin-Grundy-Black Hawk- Including the cities of Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 906 PM CST Mon Jan 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Parts of northern Iowa. * WHEN...Until 11 AM CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ045>050-058>062-071>075-251115- /O.CON.KDMX.WC.Y.0009.220125T0600Z-220125T1800Z/ Carroll-Greene-Boone-Story-Marshall-Tama-Guthrie-Dallas-Polk- Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska- Including the cities of Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, and Oskaloosa 906 PM CST Mon Jan 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Central Iowa * WHEN...From midnight until noon CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
256 WWUS43 KDMX 251004 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 404 AM CST Tue Jan 25 2022 ...Dangerous Cold This Morning through Wednesday... .Temperatures have fallen below zero across much of central Iowa overnight and will continue to fall into this morning. The cold temperatures combined with northwest winds will continue to lower wind chills to 20 below zero or colder over northern, much of central, and parts of southern Iowa into this morning. Northern Iowa will experience the coldest temperatures and lowest wind chills with wind chills of around 30 below zero this morning. Bitter cold wind chills will persist over northern Iowa into midday Wednesday reaching wind chills of 30 to 35 below zero or greater Wednesday morning. Central and southern Iowa will have a brief moderation in temperatures Tuesday afternoon but will return to wind chills of 20 below zero or colder Tuesday night into midday Wednesday. IAZ004>007-015>017-024>028-251815- /O.NEW.KDMX.WC.W.0003.220126T0600Z-220126T1800Z/ /O.EXT.KDMX.WC.Y.0010.220125T1500Z-220126T0600Z/ /O.CON.KDMX.WC.W.0002.000000T0000Z-220125T1500Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Humboldt-Wright-Franklin-Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 404 AM CST Tue Jan 25 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WHAT...For the Wind Chill Warnings, dangerously cold wind chills. Wind chills as low as 30 below zero this morning and as low as 35 to 40 below zero into Wednesday morning. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...North central Iowa. * WHEN...For the first Wind Chill Warning, until 9 AM CST this morning. For the second Wind Chill Warning, from midnight tonight to noon CST Wednesday. For the Wind Chill Advisory, from 9 AM this morning to midnight CST tonight. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. Use caution while traveling outside. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ IAZ023-034-035-046>050-061-062-075-251815- /O.NEW.KDMX.WC.Y.0011.220126T0300Z-220126T1800Z/ /O.CON.KDMX.WC.Y.0009.000000T0000Z-220125T1800Z/ Pocahontas-Calhoun-Webster-Greene-Boone-Story-Marshall-Tama- Jasper-Poweshiek-Mahaska- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, and Oskaloosa 404 AM CST Tue Jan 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...For the first Wind Chill Advisory, very cold wind chills. Wind chills as low as 25 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Parts of northern into central Iowa. * WHEN...For the first Wind Chill Advisory, until noon CST today. For the second Wind Chill Advisory, from 9 PM this evening to noon CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ036>039-251815- /O.EXT.KDMX.WC.Y.0009.000000T0000Z-220126T1800Z/ Hamilton-Hardin-Grundy-Black Hawk- Including the cities of Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 404 AM CST Tue Jan 25 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Parts of northern Iowa. * WHEN...Until noon CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ033-045-058>060-071>074-251800- /O.CON.KDMX.WC.Y.0009.000000T0000Z-220125T1800Z/ Sac-Carroll-Guthrie-Dallas-Polk-Adair-Madison-Warren-Marion- Including the cities of Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Carroll, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, and Knoxville 404 AM CST Tue Jan 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Central Iowa. * WHEN...Until noon CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
878 WWUS43 KDMX 251502 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 902 AM CST Tue Jan 25 2022 ...Bitter Cold Continues Into Wednesday... .Temperatures will remain cold across much of Iowa for today. Northern Iowa and portions of central Iowa will continue to see wind chill values of 10 below zero, and 20 below zero further north. Temperatures and wind chill values will drastically drop again overnight and into Wednesday morning. Multiple wind chill headlines remain in effect across the state of Iowa. IAZ004>007-015>017-024>028-252315- /O.EXP.KDMX.WC.W.0002.000000T0000Z-220125T1500Z/ /O.CON.KDMX.WC.W.0003.220126T0600Z-220126T1800Z/ /O.CON.KDMX.WC.Y.0010.000000T0000Z-220126T0600Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Humboldt-Wright-Franklin-Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 902 AM CST Tue Jan 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR SOME AREAS AND CONTINUES INTO WEDNESDAY MORNING FOR OTHER AREAS... ...WIND CHILL WARNING HAS EXPIRED FOR NOW BUT WILL GO BACK INTO EFFECT FROM MIDNIGHT TONIGHT UNTIL NOON WEDNESDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 40 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...North central Iowa. * WHEN...For the next Wind Chill Warning, from midnight tonight to noon CST Wednesday. For the Wind Chill Advisory, from 9 AM this morning to midnight CST tonight. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ023-034-035-046>050-061-062-075-252315- /O.CON.KDMX.WC.Y.0009.000000T0000Z-220125T1800Z/ /O.CON.KDMX.WC.Y.0011.220126T0300Z-220126T1800Z/ Pocahontas-Calhoun-Webster-Greene-Boone-Story-Marshall-Tama- Jasper-Poweshiek-Mahaska- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, and Oskaloosa 902 AM CST Tue Jan 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...For the first Wind Chill Advisory, very cold wind chills. Wind chills as low as 25 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Parts of northern into central Iowa. * WHEN...For the first Wind Chill Advisory, until noon CST today. For the second Wind Chill Advisory, from 9 PM this evening to noon CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ033-045-058>060-071>074-251800- /O.CON.KDMX.WC.Y.0009.000000T0000Z-220125T1800Z/ Sac-Carroll-Guthrie-Dallas-Polk-Adair-Madison-Warren-Marion- Including the cities of Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Carroll, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, and Knoxville 902 AM CST Tue Jan 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Central Iowa. * WHEN...Until noon CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ036>039-252315- /O.CON.KDMX.WC.Y.0009.000000T0000Z-220126T1800Z/ Hamilton-Hardin-Grundy-Black Hawk- Including the cities of Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, and Cedar Falls 902 AM CST Tue Jan 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Parts of northern Iowa. * WHEN...Until noon CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill warning went out at Jan 24, 2:41 PM CST, 18 minutes earlier.
Area forecast discussion, Jan 24, 2:41 PM CST, 18 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 241 PM CST Mon Jan 24 2022 .DISCUSSION.../Tonight through Monday/ Issued at 237 PM CST Mon Jan 24 2022 Take Home Points: *Another Arctic blast of cold today through Wednesday AM *Weaker cold intrusion Thursday PM into Friday *Seasonable in between cold intrusions and otherwise *Largely dry forecast Discussion: Daytime highs were seen across the state early this morning with most locations warming overnight into this morning on the heels of southerly to westerly winds ahead of a surface low passage, ranging from the mid to upper 30s in the SW to the low to mid 20s to the N and NE. This all came to an abrupt halt as the surface low slid through to the SE and brought with it a pronounced cold front across the state this morning and afternoon. Brief periods of blowing snow have been seen via plow and web cams across northern Iowa, but impacts have largely been negligible with much of it being "streamers" across roads versus reduced visibilities. Steep low level lapse rates to just shy of 900mb have also resulted in cloud streets/HCR development, resulting in brief periods of snow showers and visibilities dropping to around a mile. This activity will subside as strongest CAA and daytime surface heating/low level lapse rates subside. Arctic air will continue to filter into the region tonight and result in a bitter night across much of the state, including nearly state- wide forecast lows below zero. Expect teens below zero to prevail across the northern 2 to 3 tiers of counties and to around -10 deg F down to portions of the Highway 30 corridor. With 10 to 15 mph winds, wind chills remain on track to dip into -20 to -35 deg F territory within the existing wind chill headline areas. Arctic high will settle into/across the region later Tuesday and Tuesday night, resulting in the coldest night of the forecast with once again nearly state wide lows below zero and a few areas of north central and northeast Iowa potentially reaching -20 deg F or a couple degrees colder, though with lighter winds under the Arctic high. Largely little to no change in the geographical placement of coldest conditions, so have not made any changes to the existing wind chill headline locations, but have upgraded much of northern Iowa to a Wind Chill Warning for tonight with a number of hours in the -30 to -35 deg F range expected. An additional Wind Chill Warning may be needed for similar area or bit eastward Tuesday night, but have held off on making additional changes at this time. Suffice it to say it will be quite cold through Wednesday morning. As the Arctic high departs Wednesday, WAA will return to the region and see temperatures rise into the upper 20s to mid 30s by Thursday, including likely stable to slowly rising temperatures overnight Wednesday. The relative warm up will be short lived as a large upper and surface low moves across Hudson Bay area and drags a cold front through the Midwest. NBM/ensembles remain predominantly dry within the area, but enough members depict light QPF/snow that a casual eye should be kept on it for low-end winter impact potential. This cold front will drop temperatures again, but not near to the degree of the existing cold that is filtering in. Remainder of the forecast will see largely quiet NW flow overhead and gradual height rises/warming through the weekend and into early next week. && .AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/ Issued at 1131 AM CST Mon Jan 24 2022 Sub-VFR conditions will largely prevail through the daytime hours across sites before returning VFR from NW to SE as ceilings break/clear. In the meantime, largely MVFR will prevail with ceilings in the 1200 to 2500 foot range. Pockets of IFR will be possible, especially in areas that see any brief bursts of snow, combined with the breezy NW winds, dropping visibilities. As mentioned, VFR will return to all sites by this evening and look to remain so through the remainder of the period. && .DMX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from midnight tonight to noon CST Tuesday for IAZ045>050-058>062-071>075. Wind Chill Warning from midnight tonight to 9 AM CST Tuesday for IAZ004>007-015>017-024>028. Wind Chill Advisory from 6 PM this evening to midnight CST tonight for IAZ004>007-015>017-024>028. Wind Chill Advisory from 9 AM Tuesday to 11 AM CST Wednesday for IAZ004>007-015>017-024>028. Wind Chill Advisory from 9 PM this evening to noon CST Tuesday for IAZ023-033>035. Wind Chill Advisory from 6 PM this evening to 11 AM CST Wednesday for IAZ036>039. && DISCUSSION...Curtis AVIATION...Curtis
Hazardous weather outlook, Jan 24, 3:40 AM CST, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 340 AM CST Mon Jan 24 2022 IAZ004>007-015>017-023>028-033>039-250945- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk- 340 AM CST Mon Jan 24 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Light snow this morning and afternoon may result in snow covered roads. Some minor travel impacts may occur at times. Patchy blowing snow is possible later this morning and afternoon. A Wind Chill Advisory is in effect for most of the area tonight through midday Wednesday. Please visit weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Chill Advisory is in effect for most of the area through midday Wednesday. Please visit weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ045>050-058>062-071>075-250945- Carroll-Greene-Boone-Story-Marshall-Tama-Guthrie-Dallas-Polk- Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska- 340 AM CST Mon Jan 24 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A Wind Chill Advisory is in effect for most of the area from midnight tonight through midday Tuesday. Please visit weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Chill Advisory is in effect for most of the area from midnight through midday Tuesday. Please visit weather.gov/desmoines for further details. Bitter cold and dangerous wind chills will return for Tuesday night through Wednesday morning across the region. Dangerous wind chills of 20 to 25 below will impact this area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ044-057-070-081>086-092>097-250945- Crawford-Audubon-Cass-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 340 AM CST Mon Jan 24 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Bitter cold with wind chills of 10 to 20 below are expected tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Bitter cold with wind chills of 10 to 20 below are expected Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:22 AM CST | Wind Chill Advisory | DMX | Adair, Black Hawk, Boone, Bremer, Butler, Calhoun and 30 more | 42 hr |
| Jan 24, 2:59 PM CST | Wind Chill Advisory | DMX | Bremer, Butler, Carroll, Cerro Gordo, Dallas, Emmet and 11 more | 42 hr |
Nearby
Wind Chill Warnings in Iowa, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.